Alert archive / South Carolina / Tornado Warnings in 2018
Tornado Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jul 30, 2018, 5:03 PM EDT for Florence County, Horry County, Marion County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 30, 2018, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 89 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WFUS52 KILM 302103
TORILM
SCC041-051-067-302145-
/O.NEW.KILM.TO.W.0002.180730T2103Z-180730T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington NC
503 PM EDT MON JUL 30 2018
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Florence County in northeastern South Carolina...
West central Horry County in northeastern South Carolina...
Southwestern Marion County in northeastern South Carolina...
* Until 545 PM EDT.
* At 503 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kingsburg, or 17 miles east of Lake City, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* Locations impacted include...
Johnsonville, Gresham, Pee Dee Crossroads, Poston, Brittons Neck,
Kingsburg and Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3383 7950 3392 7953 3406 7922 3381 7916
TIME...MOT...LOC 2103Z 260DEG 20KT 3389 7945
TORNADO...RADAR INDICATED
HAIL...<.75
$$
JDW3 follow-up statements
207
WWUS52 KILM 302121
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
521 PM EDT MON JUL 30 2018
SCC041-302131-
/O.CAN.KILM.TO.W.0002.000000T0000Z-180730T2145Z/
Florence SC-
521 PM EDT MON JUL 30 2018
...THE TORNADO WARNING FOR SOUTHEASTERN FLORENCE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3382 7932 3383 7932 3383 7933 3384 7934
3384 7935 3387 7939 3388 7940 3388 7941
3389 7940 3391 7945 3406 7922 3381 7916
TIME...MOT...LOC 2121Z 260DEG 20KT 3391 7933
$$
SCC051-067-302145-
/O.CON.KILM.TO.W.0002.000000T0000Z-180730T2145Z/
Horry SC-Marion SC-
521 PM EDT MON JUL 30 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WEST
CENTRAL HORRY AND SOUTH CENTRAL MARION COUNTIES...
At 521 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Brittons Neck, or 16 miles west of Conway, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pee Dee Crossroads, Gresham, Brittons Neck and Aynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3382 7932 3383 7932 3383 7933 3384 7934
3384 7935 3387 7939 3388 7940 3388 7941
3389 7940 3391 7945 3406 7922 3381 7916
TIME...MOT...LOC 2121Z 260DEG 20KT 3391 7933
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JDW934
WWUS52 KILM 302130
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
530 PM EDT MON JUL 30 2018
SCC051-067-302140-
/O.CAN.KILM.TO.W.0002.000000T0000Z-180730T2145Z/
Horry SC-Marion SC-
530 PM EDT MON JUL 30 2018
...THE TORNADO WARNING FOR WEST CENTRAL HORRY AND SOUTH CENTRAL
MARION COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3382 7932 3383 7932 3383 7933 3384 7934
3384 7935 3387 7939 3388 7940 3388 7941
3389 7940 3391 7945 3406 7922 3381 7916
TIME...MOT...LOC 2128Z 260DEG 20KT 3392 7927
$$
JDW350
WWUS52 KILM 302137
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
537 PM EDT MON JUL 30 2018
SCC051-067-302147-
/O.EXP.KILM.TO.W.0002.000000T0000Z-180730T2145Z/
Horry SC-Marion SC-
537 PM EDT MON JUL 30 2018
...THE TORNADO WARNING FOR WEST CENTRAL HORRY AND SOUTH CENTRAL
MARION COUNTIES WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
LAT...LON 3382 7932 3383 7932 3383 7933 3384 7934
3384 7935 3387 7939 3388 7940 3388 7941
3389 7940 3391 7945 3406 7922 3381 7916
TIME...MOT...LOC 2137Z 260DEG 20KT 3392 7923
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jul 30, 4:00 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 30, 4:00 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
400 PM EDT Mon Jul 30 2018
.SYNOPSIS...
An upper trough to the west interacting with the Bermuda High, will
stream abundant tropical moisture across the area through most
of the week. This will result plenty of clouds and periods of
intermittent heavy rain in showers and thunderstorms with an
increased potential for flooding through mid to late week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WFO Charleston SC is providing service backup for WFO Wilmington
until further notice due to a communications failure.
Through sunset: Numerous showers/tstms continue to fire across
the interior late this afternoon ahead of the sea breeze. This
activity will gradually move east, possibly reaching the
interior coastal counties before weakening. Locally heavy
rainfall and minor flooding remain the primary hazards along
with gusty winds and cloud-to-ground lightning. While an
isolated strong/severe wet microburst can not be completely
ruled out, the overall risk for severe weather remains low.
Tonight: Low-level convergence will gradually shift back east
into the Atlantic later this evening as sea breeze dissipates
inland and winds pick up over the coastal waters. A rich,
tropical environment (PWATS over 2 inches) will remain in place
so expect convection to reignite over the coastal waters by
late evening and spread to the coast overnight as the low-level
flow backs slightly. This slight veering would direct much of
the heaviest rainfall back into the Southeast North Carolina
and possibly as far south as the Grand Strand early Tuesday. In
fact, several of the various CAMs, including the H3R and High
res ARW, show a similar heavy rain signal to what occurred this
morning where flash flooding was observed in the Carolina Beach
area. Given the current wet antecedent conditions and that
another heavy rain signal is observed in a number of the CAMs, a
Flash Flood Watch has been issued for Pender, New Hanover,
Brunswick and Coastal Horry counties through noon Tuesday.
Rainfall amounts of 1-3 inches will be possible in this area
with localized amounts in excess of 4 inches. Rain will be slow
to redevelop inland overnight so pops will capped at the chance
category where with likely to categorical at the coast. Lows
will range from the lower 70s inland to the upper 70s at the
beaches.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
No changes were made.
As of 300 AM Monday...Feed of tropical moisture continues to
feed up through the eastern Carolinas in a deep S-SW flow
through much of the mid week period. Mid to upper trough will
dig down from the Great Lakes down the Mississippi Valley on
Tues into Wed. At the same time, a ridge of high pressure over
the Atlantic will build westward. This will tighten the gradient
flow through Tues and continue to channel a plume of tropical
moisture right up through the Carolinas. Pcp water values will
be up near 2.25 inches through Tues with winds up to 20 to 30
kts through the low levels. Overall expect periods of heavy rain
through Tues morning as shortwave energy rotates around the deep
mid to upper trough.
Late Tues into Wed, the ridge to the east seems to exert itself
far enough west to allow for some drying through the column
with pcp water values dropping from around 2.25 inches on Tues
down to 1.5 just along and off the coast by Wed aftn. Therefore
the axis of greatest moisture and focus of showers and
thunderstorms should shift inland by Wed aftn into Wed night
with clouds breaking up some and a break or decrease in
convective activity. The NAM is more aggressive with the dry air
reaching farther inland over our local area on Wed which may
bring some sunshine to the coast. But, moisture profiles still
look like there will be plenty of lower level moisture up to 3
k ft and plenty of moisture above 20 k ft. Therefore may not see
too much in the way of sun, but have tried to adjust the Pops
to just chance along the coast and likely mainly west of I-95
corridor. Places that do have shwrs/tstms will have an increased
threat of heavy rain and flooding.
Warm southerly flow and increased clouds will keep diurnal ranges
relatively low. Highs Tues and Wed will be in mid 80s with a
better chance of some upper 80s if the clouds thin out a bit
during the day, especially Wed aftn. Overnight lows will be in
the mid 70s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 300 PM Sunday...Wet weather is expected to continue through
much of the extended range with an upper trough to the west and the
Bermuda high to the east. By the weekend, the upper trough is
forecast to weaken as an upper ridge builds over the area. The
result of this will be a decreasing trend in the coverage of
showers and storms for the weekend as compared to Thurs and Fri.
Overall, temperatures will be slightly below normal for this
time of year with maximums in the mid to upper 80s and lows in
the low to mid 70s. Max temperatures in the upper 80s to lower
90s are possible for the weekend as the upper ridge builds into
the area.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Risk for showers/tstms will be greatest across the interior
terminals for the remainder of the afternoon hours, mainly KFLO,
KLBT. Somewhat lower probabilities at KMYR, KCRE and KILM where
the sea breeze has already moved inland. Nocturnal activity will
likely redevelop over the waters tonight, which could impact
the coastal terminals, especially after midnight. May need into
introduce a mention of TSRA for these terminals with the 00z TAF
package.
Extended Outlook...MVFR/IFR from scattered to numerous SHRA/TSRA
each afternoon and evening across all sites, otherwise VFR. The
coastal terminals, KILM, KCRE, and KMYR could see early morning
convection especially Tuesday and Wednesday.
&&
.MARINE...
NEAR TERM /THROUGH TUESDAY/...
Guidance is similar in showing a nice nocturnal surge developing
later tonight with south to southwest winds increasing to 15-20
kt. Seas will correspondingly build to 3-5 ft, except over the
North Carolina legs where 6 ft seas will reaching to within
15NM. A Small Craft Advisory has been issued until Tuesday
evening to account for these seas. In addition, heavy rains will
reduce vsbys to 1 NM or less at times. These conditions will
persist into the day Tuesday.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
No changes were made.
As of 300 AM Monday...Gradient will tighten up heading into
Tuesday with S to SW winds up to 15 to 20 kts. These persistent
southerly winds should push seas near or just above SCA
thresholds on Tues reaching between 4 and 6 ft most waters, with
a shorter period wind wave dominating around 6 to 7 seconds. A
precautionary headline may start the period with SCA possibly
following through much of Tues and then diminishing winds and
seas heading into Wed aftn and night. Thunderstorms with very
heavy rain and frequent lightning through Tuesday night should
diminish as axis of greatest moisture narrows and focused more
inland or just along the coast.
LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 PM Sunday...S winds will abate to about 10 KT by
Thursday and continue into Friday. Seas of 3 to 5 FT Wednesday
will subside to 3 FT or less by Friday. Chances for showers and
storms with locally higher winds and seas remain through the
period.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch through Tuesday morning for SCZ054.
NC...Flash Flood Watch through Tuesday morning for NCZ105>110.
MARINE...Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for AMZ250-
252.
&&Hazardous weather outlook, Jul 30, 4:12 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC Issued by National Weather Service Charleston SC 412 PM EDT Mon Jul 30 2018 NCZ087-096-099-SCZ017-023-024-032-033-039-055-058-059-312015- Robeson-Bladen-Columbus-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 412 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ056-312015- Coastal Georgetown- 412 PM EDT Mon Jul 30 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-312015- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 412 PM EDT Mon Jul 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-312015- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 412 PM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-312015- Coastal Brunswick- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105-107-109-312015- Inland Pender-Inland New Hanover-Inland Brunswick- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-312015- Coastal Pender-Coastal New Hanover-Coastal Horry- 412 PM EDT Mon Jul 30 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 3:21 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
321 PM EDT MON JUL 30 2018
SCZ023-301945-
Darlington-
321 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DARLINGTON
COUNTY...
At 320 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Auburn, or near Hartsville, moving northeast
at 10 mph.
HAZARD...strong winds 45 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hartsville, Darlington, Dovesville, Mechanicsville, Oats, Mont Clare,
Darlington Raceway and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3449 7996 3449 7988 3450 7987 3431 7973
3417 8005 3435 8013
TIME...MOT...LOC 1920Z 237DEG 7KT 3431 8001Special weather statement, Jul 30, 4:25 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington NC
425 PM EDT MON JUL 30 2018
SCZ032-033-302115-
Marion SC-Florence SC-
425 PM EDT MON JUL 30 2018
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE AND WEST
CENTRAL MARION COUNTIES UNTIL 515 PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hannah, or near Lake City, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm and quick
downpours up to 1 inch possible.
This strong thunderstorm will be near...
Hannah around 445 PM EDT.
Hyman around 450 PM EDT.
Pamplico around 510 PM EDT.
Gresham, Kingsburg and Poston around 515 PM EDT.
Other locations impacted by this storm include Coward and Scranton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3397 7977 3412 7943 3387 7932 3381 7963
3381 7964 3382 7964 3381 7965 3382 7967
3381 7969 3381 7971
TIME...MOT...LOC 2024Z 249DEG 9KT 3391 7965
DCHSpecial weather statement, Jul 30, 4:41 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
441 PM EDT MON JUL 30 2018
SCZ024-032-033-302145-
Marion SC-Florence SC-Dillon SC-
441 PM EDT MON JUL 30 2018
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...SOUTHERN
DILLON AND MARION COUNTIES UNTIL 545 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Blue Brick, or 7 miles west of Marion, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marion, Mullins, Latta, Pamplico, Quinby, Lake View, Sellers, Fork,
Blue Brick, Zion, Mars Bluff, Gapway, Francis Marion University,
Rains, Floydale, Smithboro, Kemper, Claussen, Evergreen and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3426 7974 3439 7918 3431 7908 3426 7913
3424 7913 3418 7918 3418 7919 3415 7921
3413 7921 3413 7922 3411 7922 3409 7925
3407 7924 3406 7925 3403 7930 3400 7932
3400 7975
TIME...MOT...LOC 2041Z 263DEG 23KT 3416 7952
JDWSpecial weather statement, Jul 30, 5:00 PM EDT, 3 minutes before
Special Weather Statement National Weather Service Wilmington NC 500 PM EDT MON JUL 30 2018 SCZ032-033-039-055-058-059-302145- Marion SC-Northern Horry SC-Williamsburg SC-Florence SC- Inland Georgetown SC-Central Horry SC- 500 PM EDT MON JUL 30 2018 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN FLORENCE...NORTHEASTERN GEORGETOWN...SOUTHWESTERN HORRY...SOUTHWESTERN MARION AND NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 545 PM EDT... At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over Kingsburg, or 17 miles east of Lake City, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Johnsonville, Pamplico, Hemingway, Galivants Ferry, Hyman, Hannah, Pee Dee Crossroads, Poston, Nesmith, Brittons Neck, Indiantown, Dongola, Outland, Gresham, Yauhannah, Henry, Kingsburg, Aynor and Stuckey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3363 7958 3400 7960 3410 7922 3362 7910 TIME...MOT...LOC 2059Z 256DEG 15KT 3386 7946 JDW
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:24 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jul 30, 3:21 PM EDT | Special Weather Statement | ILM | Darlington | 24 min |
| Jul 30, 3:34 PM EDT | Flash Flood Watch | ILM | Horry | 20 hr |
| Jul 30, 4:14 PM EDT | Areal Flood Advisory | ILM | Florence | 61 min |
| Jul 30, 4:25 PM EDT | Special Weather Statement | ILM | Florence | 50 min |
| Jul 30, 4:41 PM EDT | Special Weather Statement | ILM | Florence, Marion | 64 min |
| Jul 30, 5:00 PM EDT | Special Weather Statement | ILM | Marion | 45 min |
| Jul 30, 5:19 PM EDT | Special Weather Statement | ILM | Georgetown | 56 min |
| Jul 30, 6:12 PM EDT | Special Weather Statement | ILM | Georgetown | 33 min |
| Jul 30, 7:47 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 24 hr |
Nearby
Tornado Warnings in South Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.